MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM
Model Number 3L79-31
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier of multiple is ids: (b)(6).An evaluation is in process.A followup report will be submitted when the evaluation is complete.Evaluation in process.
 
Event or Problem Description
The account generated falsely elevated architect calcium results on patient samples that repeated in the normal range.Examples were provided of 23 patients samples with elevated architect calcium ranging 15.8 to 14.8 mg/dl that repeated in the normal range of 8.4 to 10.2 mg/dl.No impact to patient management was reported.No specific patient information was provided.
 
Additional Manufacturer Narrative
Date of event updated from initial report of (b)(6) 2018 to the correct date of (b)(6) 2018.The customer stated the issue was resolved after recalibrating the new reagent cartridge using the same calibrator lot used before.A review of the customer data showed patient samples were running >15 mg/dl on the new reagent pack but after calibration of this pack, the patient samples were back within normal range.The result log from (b)(6) 2018 was reviewed.When the customer switched to another cartridge on (b)(6) 2018, the quality control were extremely low (out of range).The customer had to recalibrate this reagent cartridge and the qc returned to expected range.This demonstrated that the issue for the >15 mg/dl obtained on (b)(6) 2018, is most likely due to a reagent cartridge that had been compromised.The customer was able to used it successfully by recalibrating.The recalibration reset the baseline and the patient results came back within normal range.But when another new cartridge was used with the calibration from the compromised cartridge, the results were extremely low (qc).By recalibrating this new cartridge, the customer was able to reset back the baseline for the calcium assay.A review for similar complaints was performed with a complaint search by reagent lot 45322un17 with no other complaints identified.A review of the product labeling concluded that the issue is sufficiently addressed.A review was performed for adverse trends for calcium reagent.This review found no adverse trend reports during the past 12 months.A review was performed for non-statistical trends for calcium reagent during the past 12 months to detect any significant complaint increases in the monthly rate related to this issue.No non-statistical trends were identified.A review of non-conformances for the past 12 months found no non-conformances or deviations for calcium reagent.No product deficiency was identified.

Brand Name
CLINICAL CHEMISTRY CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7339675
Report Number1628664-2018-00112
Device Sequence Number1144466
Product Code CJY
UDI-Device Identifier00380740005948
UDI-Public(01)00380740005948(17)181027(10)45322UN17
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2018
Device Model Number3L79-31
Device Catalogue Number03L79-31
Device Lot Number45322UN17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1